Tripti Joshi

Victor Bangert

Updated on
Share on FacebookTweet on TwitterShare on LinkedIn
Nationality  Germany
Fields  Mathematics
Role  Professor of mathematics
Name  Victor Bangert
Alma mater  Universitat Dortmund

Victor Bangert httpsowpdbmfodephotoNormalid8223
Institutions  Albert-Ludwigs-Universitat Freiburg
Education  Technical University of Dortmund

Victor Bangert (born 28 November 1950, Osnabrück) is Professor of Mathematics at the Mathematisches Institut in Freiburg, Germany. His main interests are differential geometry and dynamical systems theory. He is a leading expert in the theory of closed geodesics, where one of his most celebrated result, combined with another one due to John Franks, implies that every Riemannian 2-sphere possesses infinitely many closed geodesics. He also made important contributions to Aubry–Mather theory.

Victor Bangert httpsuploadwikimediaorgwikipediacommons99

He obtained his Ph.D. from Universität Dortmund in 1977 under the supervision of Rolf Wilhelm Walter, with the thesis Konvexität in riemannschen Mannigfaltigkeiten.

He served in the editorial board of manuscripta mathematica from 1996 to 2017.

Bangert was an invited speaker at the 1994 International Congress of Mathematicians in Zürich.

Selected publications

  • Bangert, V. (1980) Closed geodesics on complete surfaces. Math. Ann. 251, no. 1, 83–96.
  • Bangert, V.; Klingenberg, W. (1983) Homology generated by iterated closed geodesics. Topology 22, no. 4, 379–388.
  • Bangert, V. (1988) Mather sets for twist maps and geodesics on tori. Dynamics reported, Vol. 1, 1–56, Dynam. Report. Ser. Dynam. Systems Appl., 1, Wiley, Chichester.
  • Bangert, V. (1990) Minimal geodesics. Ergodic Theory Dynam. Systems 10, no. 2, 263–286.
  • Bangert, V. (1993) On the existence of closed geodesics on two-spheres. Internat. J. Math. 4, no. 1, 1–10.
  • Bangert, V. (1994) Geodesic rays, Busemann functions and monotone twist maps. Calc. Var. Partial Differential Equations 2, no. 1, 49–63.
  • Bangert, V.; Katz, M. (2003) Stable systolic inequalities and cohomology products, Communications on Pure Applied Mathematics 56, 979–997.
  • Bangert, V; Katz, M.; Shnider, S.; Weinberger, S. (2009) E7, Wirtinger inequalities, Cayley 4-form, and homotopy. Duke Math. J. 146, no. 1, 35–70. See arXiv:math.DG/0608006
  • References

    Victor Bangert Wikipedia


    Similar Topics
    One Exciting Adventure
    Maxime Blanchard
    Sergei Piskunov
    Topics